Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 7, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 26, 2001, 6:56 PM EDT for Wayne County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2001, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 26, 2001, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Wayne County, KY
The radar
The Knoxville radar (KMRX), 146 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 262257 FFWJKL KYC231-270100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 656 PM EDT TUE JUN 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... WAYNE COUNTY * UNTIL 900 PM EDT * AT 653 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER MONTICELLO. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...ROADS AND ROADSIDE CULVERTS. THE HEAVY RAINS COULD ALSO TRIGGER ROCK AND MUDSLIDES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. $$ GREIF
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:25 PM EDT, 5 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 1:25 PM EDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION...COR... NATIONAL WEATHER SERVICE JACKSON KY 125 PM EDT TUE JUN 26 2001 50H CHART HAS LOW PRESS BTWN BWG AND BNA. NUMEROUS VORT MAXES ROTATING AROUND CTR WHICH WILL SET OFF TSRA WHENEVVER THEY MEET AN AREA OF LLVL CONVERGENCE. PCPN SPILLING NORTH ACROSS THE MTNS WITH TSRA CROPPING UP IN AREAS WITH MINIMAL CLOUD COVER. TRAJECTORIES PROJECT PCPN ACTIVITY ACROSS THE ENTIRE CWFA THIS AFTERNOON AND AM CONCERNED THAT 40 POP MAY NOT BE ENUF. WILL MONITOR FOR POSSIBLE HIGHER POPS THIS AFTERNOON AND EVENING. TSRA ACTIVITY WILL SUBSIDE AFTER SUNSET BUT IT COULD BE ANOTHER BUSY AFTERNOON. MODELS ARE ALL IN AGREEMENT AND HARD TO ISOLATE ONE AS THE BETTER MODEL. GENERALLY GOING WITH THE AVN ALTHOUGH THE ETA HAS LESS PCPN FOR OUR CWFA FOR WED. SEE NO REASON FOR NOT GETTING WIDELY SCT TSRA WITH AFTERNOON HEATING BUT WILL GENRALLY GO WITH AN OPTIMISTIC 20 POP FOR WED TO GIVE THE BROKEN RECORD A REST. THU THE LOW SHOULD BE FAR ENUF WEST OR SW TO LIMIT IT/S EFFECTS BUT THE BERMUDA HIGH WILL KICK IN WITH INCREASED SOUTHERLY FLOW. THU PM DIURNAL SHRA/TSRA SET UP AGAIN WITH THE NEXT BREAK IN PCPN AFTER THE WEEKEND. 50H FLOW BECOMES MORE AMPLIFIED OVER THE WEEKEND AND A COOL FNT DROPS INTO A DEVELOPING TROF OVER THE ERN THIRD OF U/S. FNT TO PUSH THRU KY MON MORN WITH DRIER AIR FOLLOWING SO WILL CURRENTLY FCST MON AND TUE AS DRY. WED COULD SEE SOME PCPN AS THE NEXT S/W DECENDS INTO THE AREA FROM THE WRN GT LKS. GUIDANCE TEMPS AND POPS WITHIN REASON AND WILL ONLY MAKE MINOR CHANGES. HIGH TEMPS LOOK 1 OR 2 DEG TOO WARM AND POPS SLIGHTLY UNDERDONE FOR THE AFTERNOONS. .JKL...NONE. DUSTY
In the hours before
Local storm report, Jun 26, 4:27 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
427 PM EDT TUE JUN 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
03g55 PM ZULA KY .75 INCH HAIL
06/26/01 WAYNE REPORTED BY PUBLIC.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:51 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 39 min |
| Jun 26, 6:26 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 49 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.